Alert archive / California / Frost Advisories in 2013
Frost Advisory 37, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 23, 2013, 3:04 PM PST. It took effect at Nov 24, 2013, 2:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2013, 3:04 PM PST (23:04 UTC)
- In effect from
- Nov 24, 2013, 2:00 AM PST
- Expired
- Nov 24, 2013, 8:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
482 WWUS76 KEKA 232304 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 304 PM PST SAT NOV 23 2013 ...ANOTHER FROSTY NIGHT FOR PORTIONS OF THE REDWOOD AND MENDOCINO COAST... .AS HIGH PRESSURE OVER WASHINGTON AND OREGON WEAKENS, EASTERLY WINDS WILL CONTINUE TO LESSEN THIS EVENING AND OVERNIGHT. WITH VERY DRY AIR AND CLEAR SKIES STILL IN PLACE ACROSS NORTHERN CALIFORNIA, TEMPERATURES WILL QUICKLY DROP THIS EVENING ONCE THESE EASTERLY WINDS ABATE. TEMPERATURES WILL STILL BE VARIABLE THOUGH, WITH LOCALIZED SHELTERED LOCATIONS AWAY FROM THE IMMEDIATE COAST DROPPING TO NEAR 32 DEGREES, WHILE OTHER AREAS MORE EXPOSED TO LINGERING LIGHT EASTERLY WINDS WILL STAY MILDER. CAZ001-002-241215- /O.NEW.KEKA.FR.Y.0037.131124T1000Z-131124T1600Z/ REDWOOD COAST-MENDOCINO COAST- 304 PM PST SAT NOV 23 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY. * LOW TEMPERATURES...LOW TO MID 30S. * AREAS IMPACTED BY FROST...SHELTERED LOCATIONS OF ALONG THE COASTAL PLAIN IN HUMBOLDT AND MENDOCINO COUNTIES...INCLUDING ARCATA...EUREKA...FORTUNA...BOONVILLE AND THE ANDERSON VALLEY. * LOCATIONS INCLUDING CRESCENT CITY...FORT BRAGG...AND MUCH OF THE IMMEDIATE DEL NORTE AND MENDOCINO COAST WILL STAY MILDER WITH LOW TEMPERATURES MAINLY IN THE UPPER 30S TO NEAR 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
2 follow-up statements
360 WWUS76 KEKA 241114 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 314 AM PST SUN NOV 24 2013 ...ANOTHER FROSTY MORNING FOR PORTIONS OF THE REDWOOD AND MENDOCINO COAST... .DRY AIR AND CLEAR SKIES WILL CONTINUE ACROSS NORTHERN CALIFORNIA THE NEXT FEW DAYS. TEMPERATURES WILL BE VARIABLE WITH LOCALIZED SHELTERED LOCATIONS AWAY FROM THE IMMEDIATE COAST DROPPING TO NEAR 32 DEGREES. OTHER AREAS MORE EXPOSED TO LINGERING LIGHT EASTERLY WINDS WILL HAVE MILDER TEMPERATURES. CAZ001-002-241600- /O.CON.KEKA.FR.Y.0037.000000T0000Z-131124T1600Z/ REDWOOD COAST-MENDOCINO COAST- 314 AM PST SUN NOV 24 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOW TEMPERATURES...LOW TO UPPER 30S. * AREAS IMPACTED BY FROST...SHELTERED LOCATIONS ALONG THE COASTAL PLAIN IN HUMBOLDT AND MENDOCINO COUNTIES...INCLUDING ARCATA...EUREKA...FORTUNA...BOONVILLE AND THE ANDERSON VALLEY. * LOCATIONS INCLUDING CRESCENT CITY...FORT BRAGG...AND MUCH OF THE IMMEDIATE DEL NORTE AND MENDOCINO COAST WILL STAY MILDER WITH LOW TEMPERATURES MAINLY IN THE UPPER 30S TO NEAR 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
240 WWUS76 KEKA 241559 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 759 AM PST SUN NOV 24 2013 CAZ001-002-241700- /O.EXP.KEKA.FR.Y.0037.000000T0000Z-131124T1600Z/ REDWOOD COAST-MENDOCINO COAST- 759 AM PST SUN NOV 24 2013 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. TEMPERATURES DROPPED INTO THE LOW TO MID 30S ACROSS MUCH OF THE LOW-LYING AREAS AROUND HUMBOLDT BAY ALONG WITH AREAS JUST INLAND FROM THE IMMEDIATE MENDOCINO COAST, INCLUDING THE ANDERSON VALLEY. TEMPERATURES ARE EXPECTED TO BE 2 TO 4 DEGREES MILDER TONIGHT IN THESE AREAS, SO WHILE ISOLATED FROST CANNOT BE RULED OUT FOR MONDAY MORNING, IT SHOULD NOT BE AS HEAVY OR AS WIDESPREAD AS THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 23, 9:19 AM PST, 5 hours 45 minutes earlier.
Area forecast discussion, Nov 23, 9:19 AM PST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 919 AM PST SAT NOV 23 2013 .SYNOPSIS... AS STRONG HIGH PRESSURE TO OUR NORTH WEAKENS, EXPECT MUCH LIGHTER WINDS FOR THE REST OF THE WEEKEND. DRY AND SUNNY WEATHER WILL LAST INTO EARLY NEXT WEEK WITH THE NEXT CHANCE OF RAIN ARRIVING LATER WEDNESDAY INTO THANKSGIVING DAY. && .UPDATE... MAINLY AN UPDATE FOR TEMPERATURES TODAY AND TONIGHT. QUITE A VARIED RANGE OF LOW TEMPERATURES THIS MORNING, WITH SOME SPOTS STARTING OUT IN THE 50S AND LOW 60S, AND OTHER LOCATIONS IN THE 20S. THIS IS RELATIVELY INDEPENDENT OF COAST VERSUS INLAND. GENERALLY THE HIGHER ELEVATIONS ARE WARMER, ALONG WITH EAST-WEST ORIENTED VALLEYS AND AREAS EXPOSED TO DOWNSLOPING EAST WINDS ALONG THE COAST. MEANWHILE THE MOST SHELTERED VALLEY LOCATIONS ARE MUCH COLDER. EXPECT THINGS TO EVEN OUT A BIT AS DIURNAL MIXING OCCURS, BUT RAISED MOST TEMPERATURES ALONG THE COAST GIVEN MANY LOCATIONS ARE STARTING OUT MUCH WARMER THAN EXPECTED AND WE WILL HAVE A LIGHT EAST/SOUTHEAST OFFSHORE FLOW TODAY. WITH LIGHTER WINDS TONIGHT, ALL INTERIOR VALLEYS SHOULD BE COLDER TONIGHT, AND THERE WILL STILL BE PATCHY FROST POSSIBLE WITH LOWS IN THE MID 30S FOR COASTAL LOCATIONS. AAD && .PREV DISCUSSION......ISSUED AT 336 AM PST... SYNOPSIS...THE HIGH PRESSURE SYSTEM NORTH OF THE AREA WILL CONTINUE TO WEAKEN THE NEXT FEW DAYS, THEREFORE THE NORTHEAST WINDS WILL CONTINUE TO DIMINISH ACROSS THE HIGHER TERRAIN TODAY. DRY SUNNY WEATHER WILL CONTINUE ACROSS THE REGION THROUGH EARLY NEXT WEEK. THERE IS A CHANCE FOR RAIN SHOWERS MOVING THROUGH THE AREA ON WEDNESDAY AND THURSDAY. DISCUSSION...THE HIGH PRESSURE SYSTEM NORTH OF THE AREA HAS WEAKENED AND WILL CONTINUE TO WEAKEN AND SHIFT EASTWARD THE NEXT FEW DAYS. THE LOW PRESSURE SYSTEM LOCATED ACROSS THE SOUTHWESTERN UNITED STATES WILL MOVE TOWARD THE NORTHEAST. THE WEAKENING HIGH AND MOVEMENT OF THE LOW WILL CONTINUE TO ALLOW THE PRESSURE GRADIENT TO RELAX ACROSS THE AREA THE NEXT FEW DAYS. THEREFORE THE WINDS WILL DIMINISH FURTHER ACROSS THE HIGHER TERRAIN AREAS TODAY AND SUNDAY. TEMPERATURES WILL INCREASE SLIGHTLY THE NEXT FEW DAYS. MOSTLY SUNNY SKIES AND DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AND EARLY NEXT WEEK. A LOW PRESSURE SYSTEM WILL MOVE SOUTHEASTWARD OFFSHORE WEDNESDAY AND THURSDAY INCREASING THE CHANCES FOR SHOWERS MOVING ACROSS THE AREA. THEREFORE CLOUDINESS WILL INCREASE WEDNESDAY AND THURSDAY AS THE LOW PASSES BY THE AREA. AVIATION...11-4U SAT IMAGERY AND EXPERIMENTAL FLS PRODUCT SHOW CLEAR SKIES ACROSS NW CA EARLY THIS MORNING. SOME PATCHY GROUND FG COULD DEVELOP OVER INLAND VALLEYS RESULTING IN BRIEF MVFR CONDITIONS THROUGH 16Z. OFFSHORE GRADIENT WILL CONTINUE TO EASE WITH WINDS BECMG SE LATER TODAY...OTHERWISE VFR CONDITIONS WILL PREVAIL ACROSS THE REGION TODAY. MARINE...06Z ASCAT PASS SHOWED NLY WINDS 5-15KT OVER THE WATERS AND BUOY OBS SHOW SUBSIDING SEAS. WINDS WILL BECOME SLY LATER TODAY AND REMAIN LGT-MDT INTO NEXT WEEK. WINDS WILL RISE AGAIN AS AN UPPER TROUGH APPROACHES THE REGION AROUND THE MIDDLE OF NEXT WEEK. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 23, 8:38 AM PST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 838 AM PST SAT NOV 23 2013 CAZ003-004-076-241645- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 838 AM PST SAT NOV 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-002-241645- REDWOOD COAST-MENDOCINO COAST- 838 AM PST SAT NOV 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE ONCE AGAIN LATE TONIGHT IN SHELTERED LOCATIONS ALONG THE REDWOOD AND MENDOCINO COAST, BUT WIDESPREAD FREEZING CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 5:02 PM PST | Freeze Warning | EKA | 15 hr |
Nearby
Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.